Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Groups with many rewritable products

Authors: Mario Curzio, Patrizia Longobardi, Mercede Maj and Akbar Rhemtulla
Journal: Proc. Amer. Math. Soc. 115 (1992), 931-934
MSC: Primary 20F24
MathSciNet review: 1086580
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any integer $ n \geq 2$, denote by $ {R_n}$ the class of groups $ G$ in which every infinite subset $ X$ contains $ n$ elements $ {x_1}, \ldots ,{x_n}$ such that the product $ {x_1} \ldots {x_n} = {x_{\sigma (1)}} \cdots {x_{\sigma (n)}}$ for some permutation $ \sigma \ne 1$. The case $ n = 2$ was studied by B. H. Neumann who proved that $ {R_2}$ is precisely the class of centre-by-finite groups. Here we show that $ G \in {R_n}$ for some $ n$ if and only if $ G$ contains an FC-subgroup $ F$ of finite index such that the exponent of $ F/Z(F)$ is finite, where $ Z(F)$ denotes the centre of $ F$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F24

Retrieve articles in all journals with MSC: 20F24

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society